Arkansas, 2004Damaging Wind in Arkansas, May 9, 2004
May 9, 2004 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 9, 2:29 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, May 9, 2:29 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT SUN MAY 9 2004
.SHORT TERM...TONIGHT THROUGH WEDNESDAY
WILL GO WITH THE STATUS QUO THE NEXT COUPLE OF DAYS...BUT
DRY/WARM WEATHER PATTERN SHOULD END AFTER TUESDAY. LARGE RIDGE
OF HIGH PRESSURE STILL OVER MUCH OF SOUTH CENTRAL UNITED
STATES...WITH ABOVE NORMAL TEMPERATURES/LITTLE IF ANY RAIN
LATELY.
WEAK SYSTEM ALOFT WILL TRY TO END DRY SPELL TONIGHT. SYSTEM
PROGGED TO STAY MOSTLY IN TENNESSEE VALLEY LATE TONIGHT/MONDAY
MORNING. A FEW SHOWERS/THUNDERSTORMS MAY DEVELOP IN EASTERN
ARKANSAS...AND INCLUDED SMALL CHANCES FOR PRECIPITATION.
OTHERWISE...RIDGE OF HIGH PRESSURE WILL EVENTUALLY COLLAPSE BY
TUESDAY...WITH SOUTHWEST FLOW DEVELOPING OVERHEAD. SYSTEM ALOFT WILL
RIDE FLOW INTO ARKANSAS FROM TEXAS...AND WILL BRING DECENT CHANCES
FOR SHOWERS/THUNDERSTORMS INTO TUESDAY NIGHT INTO WEDNESDAY
MORNING. (57)
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
SYSTEM ALOFT WILL BE DEPARTING TO THE NORTHEAST TO START THE
EXTENDED PERIOD. LARGE TROUGH WILL DIG IN THE WESTERN UNITED
STATES...WITH RIDGING TO THE EAST. NEW STORM SYSTEM/SURFACE FRONT IN
THE PLAINS THURSDAY/FRIDAY WILL HAVE A TOUGH TIME PENETRATING RIDGE.
NORTHERN END OF THE FRONT WILL SAIL INTO NEW ENGLAND...BUT SOUTHERN
END APPEARS TO STALL IN MID-MISSISSIPPI VALLEY. TOWARD NEXT
WEEKEND...RIDGE FLATTENS OUT...BUT FRONT PARALLEL TO THE FLOW AND
REMAINS PARKED JUST TO THE NORTH OF THE STATE.
GIVEN THE SCENARIO...LOOKS LIKE THERE WILL BE LOTS OF CLOUDS DURING
THE EXTENDED PERIOD WITH SCATTERED SHOWERS/THUNDERSTORMS. WILL
REMAIN WARM...WITH HIGH TEMPERATURES IN THE UPPER 70S/MID 80S AND
READINGS AT NIGHT IN THE LOWER/MID 60S. (46)
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 64 86 64 82 / 10 10 10 30
HARRISON AR 61 80 60 78 / 10 10 10 20
HOT SPRINGS AR 64 84 64 81 / 10 10 20 30
PINE BLUFF AR 66 87 64 82 / 10 10 20 30
MOUNTAIN HOME AR 62 81 61 79 / 10 10 10 20
MONTICELLO AR 66 87 64 83 / 10 10 20 30
SEARCY AR 65 86 64 81 / 10 10 10 20
MOUNT IDA AR 63 83 64 80 / 10 10 20 30
RUSSELLVILLE AR 60 84 61 80 / 10 10 10 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
57/46
Hazardous weather outlook, May 9, 4:00 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN MAY 9 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN MAY 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE UPPER LEVEL HIGH IN THE AREA WILL WEAKEN EARLY THIS WEEK AND
THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY
AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY. THERE COULD BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS
AND HEAVY RAIN AS THIS OCCURS. THE FRONT SHOULD DEPART SOUTHERN
ARKANSAS SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
51
Thunderstorm Wind, White
- When
- May 9, 4:20 PM CST
- Where
- White County, 2 mi W of Searcy
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $250
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.250, -91.783
Two large trees were blown down just west of Searcy. Winds were estimated to be around 50 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, May 9 to 10, 20042 deaths · $5.5 million · 1 event
- Tornadoes and Hail in Minnesota, May 9, 2004$330,000 · F1 · 94 events
- Hail and Damaging Winds in Michigan, May 9 to 10, 2004$600,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Nebraska, May 9, 2004$200,000 · 78 kt wind · 3 events
- Hail and Damaging Wind in Georgia, May 9, 2004$140,000 · 1.75 in hail · 5 events
- Lightning Strike in North Carolina, May 9, 2004$100,000 · 1 event
- Tornado in Minnesota, May 9, 2004$20,000 · F1 · 1 event
- Flash Flooding and Flood in Michigan, May 9 to 10, 2004$42,000 · 5 events
- Hail in Nebraska, May 9, 2004$28,000 · 1.75 in hail · 9 events
- Hail and Damaging Wind in Maryland, May 9, 2004$30,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, May 9, 20041 in hail · 19 events
- Marine Thunderstorm Winds in Lake Michigan, May 9, 2004$20,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395975.